International Journal For Multidisciplinary Research

E-ISSN: 2582-2160     Impact Factor: 9.24

A Widely Indexed Open Access Peer Reviewed Multidisciplinary Bi-monthly Scholarly International Journal

Call for Paper Volume 6 Issue 3 May-June 2024 Submit your research before last 3 days of June to publish your research paper in the issue of May-June.

Phenytoin Toxicity Potentially Induced by Addition of Lacosamide in a Long-Term Anticonvulsant Regimen: A Case Report of Rare Drug Interaction

Author(s) Gurjot Singh, Hannah Purseglove, Gurleen Kaur, Kanishka Goswami, Priya Antil
Country India
Abstract Phenytoin toxicity remains a critical concern when serum levels exceed therapeutic thresholds, with the contribution of drug interactions to this toxicity being well-established. However, the interaction between phenytoin and lacosamide, another anticonvulsant, has seldom been reported. This case report describes a 61-year-old male with a longstanding history of effective seizure control using phenytoin and primidone. Following a recent seizure, lacosamide was added to his regimen. Approximately one-month post-adjustment, the patient exhibited symptoms indicative of phenytoin toxicity, including ataxia, slurred speech, and diminished coordination. This case highlights the necessity for vigilance regarding potential drug interactions in patients with long-term anticonvulsant therapies and underscores the need for cautious regimen modifications. It also prompts further investigation into the mechanisms underlying the interaction between phenytoin and lacosamide to enhance patient safety and treatment efficacy.
Keywords Phenytoin Toxicity, Epilespy, Drug Interaction, Drug Toxicity
Field Medical / Pharmacy
Published In Volume 6, Issue 3, May-June 2024
Published On 2024-05-11
Cite This Phenytoin Toxicity Potentially Induced by Addition of Lacosamide in a Long-Term Anticonvulsant Regimen: A Case Report of Rare Drug Interaction - Gurjot Singh, Hannah Purseglove, Gurleen Kaur, Kanishka Goswami, Priya Antil - IJFMR Volume 6, Issue 3, May-June 2024. DOI 10.36948/ijfmr.2024.v06i03.20011
DOI https://doi.org/10.36948/ijfmr.2024.v06i03.20011
Short DOI https://doi.org/gttvc9

Share this